Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 14, 2000, 5:28 PM EDT for Darlington County, South Carolina. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 14, 2000, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Darlington County, SC
The radar
The Columbia radar (KCAE), 115 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:40 PM EDT | Hail 0.75 | Darlington, SC | Public reported dime size hail. |
| Jun 14, 6:00 PM EDT | Hail 0.75 | Darlington, SC | Spotter reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2200 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 142128 SVRILM SCC031-142200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 528 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 600 PM EDT * AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER DARLINGTON...OR ABOUT 4 MILES NORTHEAST OF DARLINGTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN DARLINGTON COUNTY AT 540 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ LAT...LON 3437 8030 3410 8006 3433 7970 3451 7984
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:20 PM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 14, 1:20 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 120 PM EDT WED JUN 14 2000 ATMOS HAS BECOME MODERATELY TO VERY UNSTABLE OVER PORTIONS OF THE CAROLINAS. CURRENTLY THE BEST INSTABILITY AXIS...PER MSAS...WAS ALONG THE SC COASTAL PLAIN. STILL NO APPRECIABLE TRIGGER...THOUGH SEABREEZE IS EXPECTED TO PROVIDE SOME FOCUS FOR WIDELY SCT TO SCT SHRA/TSRA...ESP INLAND ZNS...OVER THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. CAP IS ERODING NICELY THIS AFTERNOON. CONVECTION ALREADY UNDERWAY ACROSS THE SANDHILLS AND ERN PIEDMONT REGION OF THE CAROLINAS. IN ADDITION...STORMS FIRING ALONG THE SEABREEZE ACROSS SC ATTM. WBZ HEIGHTS ARE QUITE HIGH PER MORNING/MODIFIED SOUNDINGS...HOWEVER W/ STRONG AVAILABLE CAPE SMALL HAIL IS NOT OUT OF THE QUESTION ALONG W/ STRONG WIND GUSTS. WEAK STEERING WINDS WILL LEAD TO SLOW-MOVERS SO WOULDN/T BE SURPRISED TO SEE VERY LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 1 INCH...ESP W/ FAIRLY HIGH PWS. ACTIVITY SHOULD WEAKEN DURING THE EVENING HOURS AS EFFECTS OF HEATING SUBSIDES. ALL MODELS BASICALLY DRIFT W-E SHEARED VORT NEWD OVER THE NEXT 12- 36H. VARIOUS MODELS ALSO HINT AT ADDITIONAL WEAK AND DIFFICULT TO TIME VORTS TO EJECT OUT OF TUTT LOW OVER THE GULF OF MEXICO. SO PLAN ON CONTINUING W/ LOW CHANCE POPS INLAND ZNS DURING THE AFTERNOON AND EVENING TIME FRAME...W/ 20 POP ALONG THE COAST. LOOKS AS IF THE MID/UPPER RIDGE TRIES TO RE-AFFIRM ITSELF ACROSS THE ERN CAROLINAS BY FRI NIGHT INTO SAT...SO PROSPECTS FOR RAFL DO NOT LOOK GOOD IN THE EXTENDED AS WARMER CAPPING TEMPS RETURN. NGM GUIDANCE TEMPS APPEAR REASONABLE...ONLY MINOR DEVIATIONS EXPECTED. CWF: HIGH PRES TO LINGER OFF THE SERN US COAST. SW-SLY FLOW WILL PREVAIL W/ SPEEDS GENERALLY LESS THAN 15 KTS AND SEAS 2 TO 3 FT. PRELIMINARY CCF: ILM BB 074/090 074/090 072 29121 FLO BB 071/094 071/093 070 29333 MYR BB 075/087 074/086 072 29232 .ILM...NONE. SRP
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:35 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.